Alert archive / Georgia / Winter Storm Watches in 2008

Winter Storm Watch 3, NWS Atlanta, GA

March 7, 200812 counties in Georgia

NWS Atlanta, GA issued this winter storm watch at Mar 7, 2008, 4:42 AM EST for 12 counties in Georgia. It took effect at Mar 8, 2008, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 4:42 AM EST (09:42 UTC)
In effect from
Mar 8, 2008, 4:00 AM EST
Expired
Mar 7, 2008, 4:27 PM EST
In force
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3060 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KFFC 070942
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 AM EST FRI MAR 7 2008

...ACCUMULATING SNOW POSSIBLE FAR NORTHWEST AND NORTH GEORGIA LATE
TONIGHT AND SATURDAY MORNING...

A STRONG UPPER-LEVEL TROUGH WILL MOVE FROM THE ARKLATEX REGION
THIS MORNING INTO THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING
RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS
SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD
OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM
AS A SURFACE LOW PRESSURE SYSTEM INTENSIFIES ACROSS NORTH GEORGIA
TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS
OCCURS AND COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE
VALLEY...RAIN WILL CHANGE TO SNOW IN NORTHWEST GEORGIA LATE
TONIGHT AND CONTINUE THROUGH MID-MORNING SATURDAY...ENDING BY
EARLY AFTERNOON.


GAZ001>009-011-015-016-071800-
/O.NEW.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
442 AM EST FRI MAR 7 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...FOR AREAS ALONG AND NORTH OF A LINE FROM
SUMMERVILLE...TO ELLIJAY...TO DAHLONEGA...TO CLEVELAND.

A STRONG UPPER-LEVEL TROUGH WILL MOVE FROM THE ARKLATEX REGION
THIS MORNING INTO THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING
RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS
SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD
OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM
AS A SURFACE LOW PRESSURE SYSTEM INTENSIFIES ACROSS NORTH GEORGIA
TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS
OCCURS AND COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE
VALLEY...RAIN WILL CHANGE TO SNOW IN NORTHWEST GEORGIA LATE
TONIGHT AND CONTINUE THROUGH MID-MORNING SATURDAY...ENDING BY
EARLY AFTERNOON.

AT THIS TIME...IT APPEARS THE MOST LIKELY AREA FOR ACCUMULATING
SNOW WILL BE NORTHWEST OF A LINE FROM SUMMERVILLE...TO
ELLIJAY...TO DAHLONEGA...TO CLEVELAND...ESPECIALLY AT THE HIGHER
ELEVATIONS. RAIN WILL LIKELY CHANGE TO SNOW BY 4 AM EST IN THE
DADE AND WALKER COUNTY AREAS AND BY 8 AM EST IN AREAS FURTHER
EAST...SUCH AS UNION...TOWNS...AND WHITE COUNTIES. ACCUMULATIONS
OF SNOW UP TO ONE INCH WILL BE POSSIBLE IN THE FAR NORTHERN
COUNTIES NEAR THE TENNESSEE BORDER...WITH UP TO TWO INCHES OF SNOW
POSSIBLE AT THE HIGHER ELEVATIONS. THE LEAST SNOW IS EXPECTED IN
THE VALLEY AREAS OF CATOOSA...WHITFIELD...MURRAY...AND GILMER COUNTIES.

TEMPERATURES DURING THE SNOW EVENT ARE EXPECTED TO BE NEAR
FREEZING. THUS...WHILE MAJOR ROADS SHOULD REMAIN MOSTLY
WET...LESSER TRAVELED ROADS AND PARTICULARLY MOUNTAIN ROADS COULD
SEE A MINOR ACCUMULATION OF SNOW BY LATE TONIGHT AND SATURDAY
MORNING.

THE SNOW IS EXPECTED TO END BY MID-DAY...ALTHOUGH A FEW SNOW
SHOWERS MAY LINGER IN THE NORTHEAST GEORGIA MOUNTAINS INTO MID-AFTERNOON.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT WILL IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER LOCAL MEDIA FOR LATER UPDATES ON THIS POTENTIAL
WINTER STORM.

$$

19
2 follow-up statements
000 
WWUS42 KFFC 071219
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 AM EST FRI MAR 7 2008

...ACCUMULATING SNOW POSSIBLE FAR NORTHWEST AND NORTH GEORGIA
LATE TONIGHT AND SATURDAY MORNING...

GAZ001>009-011-015-016-072030-
/O.CON.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
719 AM EST FRI MAR 7 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A STRONG UPPER-LEVEL TROUGH WILL MOVE FROM THE ARKLATEX REGION
THIS MORNING INTO THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING
RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS
SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD
OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM
AS SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT
AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD
AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO
SNOW IN NORTHWEST GEORGIA LATE TONIGHT AND CONTINUE THROUGH MID-
MORNING SATURDAY. THIS SHOULD END BY EARLY SATURDAY AFTERNOON. 

AT THIS TIME...IT APPEARS THE MOST LIKELY AREA FOR ACCUMULATING
SNOW WILL BE NORTHWEST OF A LINE FROM SUMMERVILLE...TO ELLIJAY...
TO DAHLONEGA...TO CLEVELAND...ESPECIALLY AT THE HIGHER
ELEVATIONS. RAIN WILL LIKELY CHANGE TO SNOW BY 4 AM EST ACROSS
NORTHWEST GA. ACCUMULATIONS OF SNOW UP TO ONE INCH WILL BE POSSIBLE
IN THE FAR NORTHERN COUNTIES NEAR THE TENNESSEE BORDER...WITH UP
TO TWO INCHES OF SNOW POSSIBLE AT THE HIGHER ELEVATIONS. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT WILL IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER LOCAL MEDIA FOR LATER UPDATES ON THIS
POTENTIAL WINTER STORM.

$$
000 
WWUS42 KFFC 072127
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EST FRI MAR 7 2008

...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA LATE
TONIGHT AND SATURDAY MORNING...

GAZ001>005-011-080530-
/O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/
/O.NEW.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-
427 PM EST FRI MAR 7 2008

...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST
SATURDAY...FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM
SUMMERVILLE TO DALTON TO CHATSWORTH. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-
ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS
EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL 
MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE
INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST
TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST
FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW IN NORTHWEST
GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME
LOCATIONS ACROSS EXTREME NORTHWEST GEORGIA COULD SEE SNOW
ACCUMULATIONS OF 2 INCHES OR MORE BEFORE TAPERING OFF TO FLURRIES
SATURDAY AFTERNOON.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GAZ006>009-015-016-080530-
/O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/
/O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
427 PM EST FRI MAR 7 2008

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...
FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO
CUMMING TO CLEVELAND TO HIAWASSEE. THE WINTER STORM WATCH THAT WAS
IN EFFECT FOR PORTIONS OF NORTHEAST GEORGIA IS NO LONGER IN
EFFECT.

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-
ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS
EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL 
MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE
INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST
TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST
FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS
PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH
SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE
SNOW ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO
FLURRIES SATURDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GAZ012>014-019>022-030-080530-
/O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
427 PM EST FRI MAR 7 2008

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY FOR
THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO
CUMMING TO CLEVELAND TO HIAWASSEE. 

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC
SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED
TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE
WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE INTENSIFIES
ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-
ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE
TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS PORTIONS OF
NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY
MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE SNOW
ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO FLURRIES
SATURDAY AFTERNOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 4:16 AM EST, 26 minutes earlier.

Area forecast discussion, Mar 7, 4:16 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 AM EST FRI MAR 7 2008

.SHORT TERM /TODAY THROUGH SUNDAY/...
SEVERAL CONCERNS THIS FORECAST PACKAGE AS DEEP UPPER TROUGH EVOLVES
OVER THE EASTERN U.S. AS A STRONG SHORT WAVE/CLOSED LOW ROTATES
THROUGH THE BASE OF THE TROUGH THROUGH THE SE U.S. LATE TODAY AND
EARLY SATURDAY WHILE TAKING ON A NEGATIVE TILT. MANY FACETED
WEATHER SITUATION THROUGH THE NEXT 24-36 HOURS. CONCERNS RANGE
FROM WINTER WEATHER IN THE NORTHWEST TO SEVERE WEATHER IN THE
SOUTHEAST. FORTUNATELY...MODELS APPEAR TO BE IN GOOD AGREEMENT ON
THE EVOLUTION OF EVENTS THROUGH THE SHORT TERM. WIDESPREAD
ISENTROPIC INDUCED RAIN MOVING RAPIDLY NE FROM THE GULF AT THIS TIME.
STRONGER CONVECTION OFF SHORE AND SHOULD STAY THERE THROUGH THE
MORNING HOURS AS PSEUDO IN-SITU WEDGE DEVELOPS ACROSS MOST OF THE
FFC CWA DURING THE MORNING WITH EAST FLOW...DEWPOINTS IN THE 30S
AND 40S...AND RAIN FALLING INTO THIS AIR MASS. ISOLD TSRA ALONG
THE LEADING EDGE...BUT WITH THESE MOVING INTO AIR MASS WITH
DEWPOINTS IN THE 30S...NOT CONCERNED ABOUT ANYTHING SEVERE WITH
THIS. GFS SHOWS THE AREA OF WIDESPREAD RAIN LIFTING THROUGH THE
AREA RAPIDLY BETWEEN 12Z AND 18Z...THEN EXITING TO THE EAST BY 18Z.
A SECONDARY SFC LOW DEVELOPS NEAR ATL IN RESPONSE TO INTENSE
UPSTREAM DIGGING TROUGH AND POLAR JET DIVING INTO BASE OF UPSTREAM
TROUGH. THE BIG QUESTION IN THE 18Z- 00Z TIME FRAME IS THE
POTENTIAL FOR SEVERE WX. THIS POTENTIAL APPEARS TO BE LIMITED TO
THE SE PART OF THE CWA AS THE SECONDARY SFC LOW TRACKS FROM NEAR
CSG-ATL AND A GOOD DRY SLOT PUNCHES INTO THE WEST CENTRAL PART OF
THE STATE. IN FACT...EXTENT OF PCPN DURING THE AFTERNOON
QUESTIONABLE ACROSS W/N PARTS OF THE STATE AS A RESULT AND POPS
HAVE BEEN LOWERED TO CHANCE IN THESE AREAS AS A RESULT AFT 18Z. GFS
SHOWING SURGE OF DEWPOINTS TO NEAR 60 AND TEMPS TO NEAR 70 IN THE
SE PART OF THE CWA DURING THE AFTERNOON. THE BEST LLJ...HOWEVER...
WILL BE OUT OF PHASE WITH THE BEST INSTABILITY...EXITING THE AREA
TOWARD THE COAST BY MID DAY. WHILE SOUNDINGS SHOW A LAYER OF
CLOUDS REMAINING IN THE BL AND PREVENTING SUNSHINE...AM CONCERNED
THAT ANY BREAKS IN THE OVC WILL LEAD TO CONSIDERABLE INSTABILITY
ACROSS THE SE...SO WILL INCLUDE CHANCE OF SEVERE THOSE AREAS IN
LINE WITH SPC SLIGHT RISK AREA. BEST CHANCE OF SEVERE SHOULD BE
FURTHER EAST ALONG THE COAST WHERE BEST LLJ AND HELICITY ARE IN
PLACE ALONG WITH INSTABILITY. THIS DOES NOT APPEAR TO BE A REPEAT
OF LAST TUE FOR OUR CWA...BUT COULD BE FURTHER EAST ALONG THE
COAST. AS NOTED ABOVE...CHANCE FOR ADDITIONAL CONVECTION APPEARS MUCH
MORE LIMITED FURTHER NORTH AND NO REAL CLEAR SIGNALS AS TO WHETHER
MUCH ADDITIONAL PCPN WILL OCCUR AFTER FIRST BATCH THIS MORNING IN
N GA. WILL HAVE CATEGORICAL POPS MORNING ALL AREAS...THEN CHANCE
NORTH AFTERNOON...KEEPING LIKELY SOUTHEAST.

CONCERN OVERNIGHT SHIFTS TO WINTER WX IN THE NORTH. DEEP UPPER LOW
TAKES TRACK VERY CLOSE TO CHA BY 12Z. INTENSE COLD ADVECTION WITH
WRAP AROUND MOISTURE ATTENDING UPPER LOW. 850MB TEMPS PLUNGE TO -12C
NEAR THE AL/GA NW BORDER BY 12Z AND LOW-LEVEL THICKNESS VALUES TO
1275DM. WITH SATURATION INDICATED BELOW 850 MB AND STILL PVA IN
PLACE...AM FORCED TO CONSIDER WINTER PCPN FOR THAT PORTION OF THE
STATE...THEN FURTHER EAST DURING THE MORNING. WINTER WEATHER
PARAMETERS LINE UP BEST ACROSS THE NW...BEFORE UPPER LOW LIFTS
TOWARD PA DURING THE DAY. LESS WRAP AROUND AND FORCING INDICATED
FURTHER EAST INTO OUR HIGHEST MOUNTAIN COUNTIES...BUT STRONG NW
LOW-LEVEL FLOW AND RESULTANT OROGRAPHIC LIFTING WILL LIKELY RESULT
IN -SHSN AND SOME ACCUMULATION THOSE AREAS AS WELL. GFS SNOW GRIDS
SHOW 1-2 INCHES ACROSS THE FAR NORTHERN COUNTIES...AND THIS AGREES
WELL WITH HPC QPF PROGGED IN THOSE AREAS. WILL SHOW AROUND 1 INCH
FOR NOW UNTIL SITUATION IS CLEARER. PLAN TO ISSUE WINTER STORM
WATCH FOR NORTHERN COUNTIES GIVEN UNCERTAINTY FROM 2 AM TO NOON SAT...
RATHER THAN AN ADVISORY. LIGHT SNOW SHOWERS OR FLURRIES MAY OCCUR
AS FAR SOUTH AS ATL...BUT THIS CAN BE COVERED WITH AN SPS.

STRONG COLD ADVECTION...850 MB TEMPS PLUMMETING TO -10C OR
BETTER...WILL RESULT IN WELL BELOW NORMAL TEMPS SAT. SOME AREAS IN
THE NORTH MAY STRUGGLE TO GET ABOVE FREEZING SAT...WITH A HARD
FREEZE ALL AREAS SAT NIGHT.

FINAL CONCERN IS WIND. THIS DYNAMIC SYSTEM WILL RESULT IN STRONG NW
WINDS OF 15 TO 25 MPH AND GUSTY. PLAN TO ISSUE A WIND ADVISORY WITH
THIS PACKAGE FOR SATURDAY 10 AM TO 7 PM EST.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A MODERATING TREND WILL BEGIN EARLY IN THE EXTENDED AS UPPER
TROUGH SHIFTS EAST OFF THE COAST. A SHORT WAVE WILL CUTOFF ON THE
BACK SIDE OF THE UPPER TROUGH AND MOVE UNDER THE TROUGH INTO CONFLUENT
FLOW ACROSS THE SE BY MON. AS A RESULT...THIS SYSTEM SHOULD
UNDERGO CONSIDERABLE DAMPING...BUT MAY STILL BE STRONG ENOUGH FOR
SOME LIGHT -SHRA IN THE TUE-WED PERIOD. WILL JUST INDICATE LOW
POPS FOR NOW. FOLLOWING THIS...AND WITH ZONAL FLOW IN PLACE ACROSS
THE SOUTH...EXCEPT A QUITE MID-WEEK PERIOD WITH NEAR NORMAL TEMPS.
ANOTHER VERY STRONG SYSTEM THEN DIVES SE FROM THE NW U.S. TOWARD
THE END OF THE WEEK AND FOLLOWS AN ALMOST IDENTICAL PATH TO THE
CURRENT SYSTEM...THUS POTENTIALLY BRINGING SEVERE THUNDERSTORMS TO
SE GA AND WINTER WX TO FAR N GA...WITH WIDESPREAD RAIN AND A FEW
THUNDERSTORMS IN BETWEEN. WILL INDICATE HIGH CHANCE POPS FOR NOW
AND NOT MENTION WINTER WX AT THIS POINT SINCE THE EXTENT OF COLD
AIR AT THAT TIME NOT CLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  41  45  28  59 / 100  50  20   0   5
ATLANTA         62  35  40  28  56 / 100  50  20   0   5
BLAIRSVILLE     51  36  36  21  53 / 100  70  60   5   5
CARTERSVILLE    60  33  37  25  54 / 100  60  40   0   5
COLUMBUS        67  39  48  31  61 / 100  40  10   0   5
GAINESVILLE     57  36  39  28  55 / 100  50  40   0   5
MACON           70  42  49  28  60 / 100  40  10   0   5
ROME            58  34  38  25  56 / 100  80  40   0   5
PEACHTREE CITY  63  36  42  25  57 / 100  50  20   0   5
VIDALIA         73  48  52  28  59 / 100  50  10   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN...
GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

19
Hazardous weather outlook, Mar 6, 7:24 PM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EST THU MAR 6 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
724 PM EST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH EARLY
TONIGHT. LOW PRESSURE WILL BE DEVELOPING OVER THE GULF OF MEXICO
TODAY AND THEN MOVE TO NEAR THE ALABAMA COAST FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. HAZARDOUS WEATHER IS
NOT EXPECTED FOR THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 7, 2:43 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 AM EST FRI MAR 7 2008

GAZ052-053-066-067-078-079-070830-
243 AM EST FRI MAR 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HARRIS...TALBOT...
TROUP...MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 330 AM EST...

AT 241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF LONG CANE TO WAVERLY
HALL...MOVING NORTH AT 45 MPH. THESE STORMS WILL MOVE ACROSS
TROUP...MERIWETHER...HEARD AND COWETA COUNTIES AND WILL LIKELY
PRODUCE BRIEF HEAVY RAIN AND PEA SIZED HAIL.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN HAIL IS EXPECTED TO BE
LESS THAN THE SIZE OF PENNIES.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:51 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more38 hr
Mar 7, 4:27 PM ESTHeavy Snow WarningFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield11 hr
Mar 7, 4:27 PM ESTSnow AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 14 more20 hr

Nearby

Winter Storm Watches in Georgia, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.